MAUDE Adverse Event Report: ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Model Number OM-6500
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a subacromial decompression with a rotator cuff repair two healicoil anchors were deployed for the medial row of a double row repair.Then for the lateral row, two (2) speedscrews were used.During tensioning of the speedscrews, the suture within one of the speedscrews got stuck which prevented the function switch from moving into the position for suture locking.In attempts to troubleshoot the issue, the function switch broke off, and the suture broke within the speedscrew.This speedscrew anchor was removed from the bone, and a new speedscrew anchor was deployed into the same prepared hole.The healicoil anchors were not replaced as the doctor was satisfied with a single suture coming from the respective healicoil.No bone augment was required to fill any holes.The procedure was completed with a non-significant surgical delay using a back-up device.No further complications were reported.The were no negative impacts on the patient's health.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact: ¿there were no negative impacts to the patient, and the replacement speedscrew was secured nicely into the same prepared hole and there was no concern of its efficacy.¿ no patient injury has been alleged.Therefore, no further clinical/medical assessment is warranted.A review of the provided image shows a broken function switch.There was a relationship found between the device and the reported event.The report of stuck suture and stuck function switch was not confirmed because the device was not returned for testing.The report of a broken function switch was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force applied to the device or improper tensioning.No containment or corrective actions are recommended at this time.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15508532
Report Number3006524618-2022-00426
Device Sequence Number5069891
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public00817470005196
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberOM-6500
Device Catalogue NumberOM-6500
Device Lot Number2087167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer12/30/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown